Isentress with Nexium
Mar 17, 2010
I am a 46 year old male,HIV+,and allready been on Atripla for the past 3 years.Recently my doctor suggested a change to Isentress + Truvada regime,in order to overcome the common side effects of Stocrin.
My problem is that lately (about 5 weeks) I've been on Nexium in order to treat gastroesophageal reflux disease.
Since raltegravir is told to interact with esomeprazole (in Nexium stats is clearly inticated " esomeprazole should be avoided in people taking raltegravir") is it ok to moove to Isentress + Truvada ? My doc insists there is no problem, but I am still woried since I was the one to inform him about this interaction,he did not realy have a clou.
What is your oppinion? Is there any expirience from people on Isentress with Nexium?
Closing,I would appreciate your opinion on this: wright now
Isentress is considered to be a very promissing med and a hope for the future,especially for people with long antiretroviral drug experience that are left with "fewer choises".Since I am in first line therapy stage (3 years on Atripla) is there any "danger" that I'm moving up to something too good(raltegravir) too soon,thas narrowing down my future choises?
Many Thanks in advance
looking forward to your reply
Response from Dr. Young
Hello and thanks for the post.
The subject of potential drug-drug interactions is very important; to this end, it's always good to check before adding a new medication or supplement to one's medical regimen.
I agree with your doctor. There's no data that I am aware of, nor listing on several pharmacology resources to suggest that there are any significant drug interactions between Truvada+Isentress or any of the proton-pump inhibitors (PPIs), such as omeprazole or Nexium. For what it's worth, it is relevant to know that there are significant interactions between the PPIs and the protease inhibitor, atazanavir (Reytaz).
I hope that helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Penis Discharge After Anal Sex Bottom Worried I Have HIV
- Penis Discharge After Touching Vagina Worried I Have HIV
- Swollen Lymph Glands After Needle Stick Worried I Have HIV
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- White Spots After Giving Oral Worried I Have HIV
- Bleeding After Pap Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.